Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Mobile, AL

May 16, 2015Baldwin County, Clarke County, Alabama

NWS Mobile, AL issued this flash flood warning at May 16, 2015, 2:02 AM CDT for Baldwin County, Clarke County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 2:02 AM CDT (07:02 UTC)
Expired
May 16, 2015, 8:00 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Baldwin County, AL, Clarke County, AL

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2319 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2319 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WGUS54 KMOB 160702
FFWMOB
ALC003-025-161300-
/O.NEW.KMOB.FF.W.0008.150516T0702Z-150516T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
202 AM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...
  SOUTHERN CLARKE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 800 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
  MONITORING SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 
  OVER THE WARNED AREA. RADAR ESTIMATES SHOW UP TO 3 TO 4 INCHES OF 
  RAIN HAS FALLEN OVER THE WARNED AREA DURING THE PAST HOUR. HEAVY 
  RAINS FALLING OVER ALREADY SATURATED GROUNDS WILL LIKELY CAUSE 
  FLASH FLOODING IN THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  LATHAM...              TENSAW...              BLACKSHER...
  MONTGOMERY HILL...     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

RESIDENTS LIVING AND CAMPERS RECREATING ALONG SMALL CREEKS CAN EXPECT
RAPID RISES AND SUBSEQUENT FLOODING. SEEK HIGHER GROUND IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3108 8788 3108 8789 3114 8792 3119 8792
      3133 8789 3129 8774 3106 8782

$$
1 follow-up statement
979 
WGUS74 KMOB 161033
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CDT SAT MAY 16 2015

ALC003-025-161041-
/O.CAN.KMOB.FF.W.0008.000000T0000Z-150516T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-CLARKE AL-
533 AM CDT SAT MAY 16 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BALDWIN AND SOUTHERN 
CLARKE COUNTIES HAS BEEN CANCELLED...

AT 531 AM CDT...THE HEAVY RAINS THAT PROMPTED THE WARNING FOR 
NORTHWESTERN BALDWIN AND SOUTHERN CLARKE COUNTIES HAVE ENDED. THUS 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3108 8788 3108 8789 3114 8792 3119 8792
      3133 8789 3129 8774 3106 8782

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:57 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 15, 11:57 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1157 PM CDT FRI MAY 15 2015

.AVIATION...
06Z ISSUANCE...WILL BEGIN WITH MVFR CEILINGS AND VCSH FOR MUCH OF THE
AREA EXCEPT FOR PREVAILING RAIN IN AREA OF STUBBORNLY PERSISTENT
SHOWERS LOCATED OVER MUCH OF SOUTHWEST ALABAMA. WILL HAVE A TEMPO
GROUP THROUGH 08Z FOR EXTREME SOUTHWEST ALABAMA FOR VFR CONDITIONS IN
LIGHT SHOWERS...OTHERWISE EXPECT REDEVELOPMENT DURING THE LATE NIGHT
AND EARLY MORNING HOURS NEAR THE COAST AND HAVE INCLUDED A TEMPO
GROUP FROM 10-14Z FOR THIS PORTION. HAVE OPTED FOR PREVAILING MVFR
CONDITIONS IN SHOWERS BY 14Z AND CONTINUED WITH A TEMPO GROUP FOR
THUNDERSTORMS FROM 16-20Z. VARIABLE WINDS NEAR 6 KNOTS BECOME
SOUTHEAST OVERNIGHT THEN INCREASE TO NEAR 12 KNOTS BY 14Z SATURDAY.
/29

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT FRI MAY 15 2015/

UPDATE...HAVE UPDATED TO LOWER POPS FOR MUCH OF THE AREA FOR THE
REMAINDER OF THE NIGHT EXCEPT FOR GENERALLY NEAR THE MOBILE RIVER
DELTA REGION WHERE HIGH POPS ARE IN PLACE FOR CONCENTRATED AREA OF
PERSISTENT STORMS AND ALSO OVER PART OF SOUTHEAST MISSISSIPPI WHERE
CHANCE POPS CONTINUE. HAVE LEFT IN CHANCE POPS NEAR THE COAST
OVERNIGHT FOR EXPECTED REDEVELOPMENT OF SCATTERED NOCTURNAL
CONVECTION. MADE OTHER MINOR ADJUSTMENTS. /29

PREV DISCUSSION... /ISSUED 627 PM CDT FRI MAY 15 2015/

AVIATION...
00Z ISSUANCE...HAVE USED A BLEND OF GFS/ECMWF/HRRR AND RAP COMBINED
WITH PERSISTENCE FOR THIS ISSUANCE. BASED ON CURRENT
CONDITIONS AND GUIDANCE...WILL HAVE A TEMPO GROUP FROM 00-04Z MAINLY FOR
EXTREME SOUTHWEST ALABAMA FOR MVFR CONDITIONS IN THUNDERSTORMS...WITH
GUSTY WINDS AROUND 25 KNOTS. OTHERWISE...VCSH/VCTS WITH A VFR CEILING
PREVAILS OVERNIGHT THOUGH CEILINGS LOWER TO NEAR 2.5KFT NEAR 12Z.
EXPECT THE BEST CHANCE FOR SHOWERS AND STORMS TO BE ROUGHLY BETWEEN
16 AND 20Z AND WILL HAVE A TEMPO GROUP FOR THUNDERSTORMS ALONG WITH
GUSTY WINDS AROUND 25 KNOTS. SOUTHEAST WINDS CONTINUE THROUGH THE
PERIOD...NEAR 8 KNOTS OVERNIGHT THEN INCREASING TO NEAR 12 KNOTS BY
15Z SATURDAY. /29

PREV DISCUSSION... /ISSUED 357 PM CDT FRI MAY 15 2015/

SHORT TERM [TONIGHT THROUGH SATURDAY NIGHT]....LARGE UPPER TROUGH
OVER THE WESTERN STATES WILL MAINTAIN A BROAD SOUTHWEST FLOW ALOFT
ACROSS THE CENTRAL GULF COAST THROUGH THE SHORT TERM PERIOD. EMBEDDED
DISTURBANCES WITHIN THE SOUTHWEST FLOW WILL CONTINUE TO INTERACT WITH
PLENTIFUL MOISTURE AND HEATING TO GENERATE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. AS THE BOUNDARY
LAYER COOLS THIS EVENING SHOWERS AND THUNDERSTORMS WILL DECREASE IN
COVERAGE. HOWEVER...CANNOT RULE OUT AN ISOLATED SHOWER OR
THUNDERSTORM OVERNIGHT AND WILL MAINTAIN AN ISOLATED SHOWER/STORM
CHANCE OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN
RAPIDLY DEVELOP NEARSHORE EARLY SATURDAY MORNING AND SPREAD INLAND
THROUGH THE LATE MORNING AND EARLY AFTERNOON. THE SEVERE THREAT IS
LOW...HOWEVER A STORM MAY BRIEFLY PULSE TO SEVERE LEVELS WITH GUSTY
WINDS THE PRIMARY THREAT. PRECIPITABLE WATER VALUES ABOVE 1.8 INCHES
WILL LEAD TO LOCALLY HEAVY RAINFALL AS WELL. LOWS TONIGHT WILL REMAIN
MUGGY...UPPER 60S INLAND TO MID 70S ALONG THE COAST. HIGHS ON
SATURDAY WILL BE IN THE LOW AND MID 80S. /13

SATURDAY NIGHT...UPPER LEVEL STORM SYSTEM EJECTS NORTHEAST UP ACROSS
THE ROCKIES AND INTO THE NORTHERN HIGH PLAINS BY DAYBREAK SUNDAY.
RESULTANT DOWNSTREAM RIDGING ALOFT SETS UP FROM FLORIDA...NORTHWARD
INTO THE APPALACHIANS. MOVING INTO A TYPICAL SUMMERTIME CONVECTIVE
MODE WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORM ACTIVITY
CARRYING OVER INTO THE EVENING...BEFORE COVERAGE DECREASES LATE IN
THE NIGHT AS THE AIRMASS STABILIZES. SURFACE HIGH PRESSURE OFF THE
MID ATLANTIC MAINTAINS A LIGHT SOUTHEAST FLOW AND LITTLE CHANGE IN
LOWS (UPPER 60S INTERIOR TO LOWER/MID 70S COAST). /10

LONG TERM [SUNDAY THROUGH FRIDAY]...UPPER LEVEL RIDGING OVER THE
SOUTHEAST BEGINS TO FLATTEN BY TUESDAY. SURFACE HIGH PRESSURE HOLDS
OVER THE EASTERN US INTO THE FIRST OF NEXT WEEK...THEN BREAKS DOWN BY
TUESDAY AS A WEAK FRONT SINKS SOUTHWARD TOWARD THE COAST. THE FRONT
LOOKS TO HANG UP AND RESIDE NEAR THE COAST THROUGH THE REMAINDER OF
THE WEEK. PRECIPITABLE WATER VALUES RANGE FROM 1.5 TO 1.8 INCHES
THROUGH WEDNESDAY...THEN A SHADE LOWER THURSDAY AND FRIDAY. WITH A
COASTAL SEABREEZE EARLY IN THE MEDIUM RANGE...THEN FRONT EASING IN
FROM THE NORTH AND STALLING NEAR THE COAST NEXT WEEK...ENOUGH LIFT
OPERATES ON THIS MOISTURE TO MAINTAIN A CHANCE OF SHOWERS/STORMS
DURING THE OUTLOOK. SOME OF THE DAYTIME STORMS COULD BE LOCALLY
STRONG...PRODUCING BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING AND
SMALL HAIL.

DAYTIME HIGHS OVER THE INTERIOR FORECAST TO RANGE FROM THE UPPER
80S/LOWER 90S. LOWER HALF OF THE 80S AT THE BEACHES. LOWS IN UPPER
60S INTERIOR TO LOWER/MID 70S COAST. /10

AVIATION...
18Z ISSUANCE...GENERALLY VFR CONDITIONS OUTSIDE OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. IFR/MVFR CONDITIONS WILL BE
POSSIBLE IN AND AROUND THE SHOWERS AND STORMS THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL REDEVELOP AGAIN ON SATURDAY WITH
LOCALIZED LOWER CIGS AND VSBYS. /13

MARINE...A MODERATE SOUTHEASTERLY WIND FLOW WILL CONTINUE THROUGH
EARLY NEXT WEEK AS HIGH PRESSURE CONTINUES ACROSS THE WESTERN
ATLANTIC. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  82  71  87  71 /  70  60  30  20  10
PENSACOLA   73  83  73  85  73 /  30  50  20  20  10
DESTIN      73  82  74  83  75 /  30  40  20  20  10
EVERGREEN   68  84  68  89  68 /  20  60  30  20  20
WAYNESBORO  68  83  69  87  69 /  20  60  30  30  20
CAMDEN      68  84  68  88  69 /  20  60  30  30  20
CRESTVIEW   69  86  67  90  69 /  20  40  20  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR LOWER BALDWIN-
     LOWER MOBILE.

FL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 15, 10:40 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1040 AM CDT FRI MAY 15 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1040 AM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

...THERE IS A HIGH RISK OF RIP CURRENTS AT ALABAMA AND NORTHWEST
FLORIDA BEACHES THROUGH TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA THROUGH THIS AFTERNOON...CONTINUING INTO THE OVERNIGHT
HOURS. THE BEST COVERAGE OF THUNDERSTORMS WILL BE OVER INLAND AREAS
OF THE FORECAST AREA LATER THIS AFTERNOON AND EARLY THIS EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...A FEW
STORMS COULD BRIEFLY BECOME STRONG. GUSTY STRAIGHT LINE WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE
STRONGER THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...RESULTING IN SOME URBAN OR SMALL STREAM FLOODING THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...HIGH RISK OF RIP CURRENTS AT ALABAMA AND NORTHWEST FLORIDA
BEACHES THROUGH SUNDAY MORNING...

WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. A FEW STRONG
THUNDERSTORMS OCCURRING MOSTLY DURING THE AFTERNOON AND EARLY
EVENING HOURS CAN BE EXPECTED THROUGH EARLY NEXT WEEK. GUSTY STRAIGHT
LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS WITH THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-161045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1040 AM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER IN AND AROUND SCATTERED THUNDERSTORMS
MAINLY NEAR THE COAST AND ACROSS THE INLAND BAYS AND SOUNDS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND SEAS WILL BE HIGHER IN AND AROUND SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. THE BEST COVERAGE OF
THUNDERSTORMS WILL OCCUR EARLY SATURDAY MORNING THROUGH SATURDAY
AFTERNOON.

In the hours before

Local storm report, May 16, 12:48 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1248 AM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     FLASH FLOOD      2 SW DOWNTOWN MOBILE    30.68N 88.08W
05/15/2015                   MOBILE             AL   PUBLIC

            FLOODING REPORTED NEAR THE INTERSECTION OF GOVERNMENT ST
            AND MCDONALD AVE. RELAYED VIA SOCIAL MEDIA.

&&

CL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:04 PM CDTAreal Flood AdvisoryMOBMobile3 hr
May 15, 10:04 PM CDTFlash Flood WarningMOBMobile6 hr
May 16, 1:09 AM CDTFlash Flood WarningMOBMobile6 hr
May 16, 1:38 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 16, 4:25 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Escambia, Mobile, Washington3 hr
May 16, 4:54 PM CDTFlash Flood WarningMOBMobile9 hr
May 16, 5:33 PM CDTFlash Flood WarningMOBMobile8 hr

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.